Advertisement

Reactions Weekly

, Volume 1734, Issue 1, pp 48–48 | Cite as

Antibacterials/ethambutol

Various toxicities: 3 case reports
Case report
  • 63 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

In a case series of 4 patients, 3 patients (2 men and one woman) aged 84 years, 42 years and 81 years were described, who developed haemolysis, immune reconstitution inflammatory syndrome, vestibular toxicity or cutaneous reaction during treatment with amikacin, clarithromycin, ethambutol, moxifloxacin or rifabutin for Mycobacterium chimaera infection [not all routes, dosages and outcomes stated; duration of treatments to reactions onsets not stated].

Case 1: An 84-year-old woman developed haemolysis during treatment with clarithromycin, moxifloxacin and rifabutin.

The woman with aortic stenosis, had undergone a bioprosthetic aortic valve replacement 13 months prior to presentation; she presented with a 2-week history of night sweats, fever, weight loss and anorexia. On hospital...

Reference

  1. Overton K, et al. Cluster of invasive Mycobacteria chimaera infections following cardiac surgery demonstrating novel clinical features and risks of aortic valve replacement. Internal Medicine Journal 48: 1514-1520, No. 12, Dec 2018. Available from: URL: http://doi.org/10.1111/imj.14093 - AustraliaCrossRefPubMedGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2019

Personalised recommendations